Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 21, NWS Jackson, MS

March 4, 2015Sunflower County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 4, 2015, 11:22 AM CST for Sunflower County, Mississippi. It took effect at Mar 10, 2015, 6:00 PM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Mar 4, 2015, 11:22 AM CST (17:22 UTC)
In effect from
Mar 10, 2015, 6:00 PM CDT
Expired
Mar 17, 2015, 6:00 PM CDT
In force
7 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sunflower River at Sunflower (SUNM6). The gauge peaked at 21.09 ft at Mar 15, 2015, 4:00 PM CDT.

actionminormoderate15202503/0403/0503/0603/0703/0803/0903/1003/1103/1203/1303/1403/1503/1603/1703/18
Action stage
20 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07288500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WGUS84 KJAN 041722
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1122 AM CST WED MAR 4 2015




...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River At West affecting Attala and Holmes Counties
  Big Black River Near Bentonia affecting Madison and Yazoo Counties 
  Big Black River Near Bovina affecting Hinds and Warren Counties
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
the Big Black River.

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-051-052322-
/O.CON.KJAN.FL.W.0014.000000T0000Z-000000T0000Z/
/WSTM6.1.ER.150223T0126Z.150226T0700Z.000000T0000Z.NO/
1122 AM CST WED MAR 4 2015


The Flood Warning continues for
  The Big Black River At West
* until further notice.
* At 10:45 AM Wednesday the stage was 16.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 17.3 feet by 
  Friday evening.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Upper Big Black River 
West           15  16.4 Wed 11 AM  16.1  17.0  17.2 17.3 late friday         


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

MSC089-163-052321-
/O.EXT.KJAN.FL.W.0015.000000T0000Z-150309T0000Z/
/BTAM6.2.ER.150223T1800Z.150228T2000Z.150308T0900Z.NO/
1122 AM CST WED MAR 4 2015

...Flood Warning extended until Sunday evening...

The Flood Warning continues for
  The Big Black River Near Bentonia
* until Sunday evening.
* At 10:00 AM Wednesday the stage was 23.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will fall below flood stage by Sunday morning.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Big Black River 
Bentonia       22  23.9 Wed 10 AM  23.5  23.2  22.6 falling          


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

MSC049-149-052321-
/O.EXT.KJAN.FL.W.0016.000000T0000Z-150309T0659Z/
/BOVM6.1.ER.000000T0000Z.150304T0745Z.150308T1559Z.NO/
1122 AM CST WED MAR 4 2015

...Flood Warning extended until late Sunday night...

The Flood Warning continues for
  The Big Black River Near Bovina
* until late Sunday night.
* At 10:15 AM Wednesday the stage was 31.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 28.0 feet.
* Forecast...The river will fall below flood stage by late Sunday morning.
* Impact...At 28.0 feet...Low-lying agricultural land near the river 
  begins to flood.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Big Black River 
Bovina         28  31.1 Wed 10 AM  30.9  30.4  29.2 falling          


&&


LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
      3218 9065 3204 9102             



$$

MSC133-052321-
/O.NEW.KJAN.FL.W.0021.150310T2300Z-000000T0000Z/
/SUNM6.1.ER.150310T2300Z.150310T2300Z.000000T0000Z.NO/
1122 AM CST WED MAR 4 2015

* At 10:00 AM Wednesday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Tuesday evening.
* Impact...At 21.0 feet...Field west of river begins to flood.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Big Sunflower River 
Sunflower      21  17.1 Wed 10 AM  18.0  19.9  20.2  21.0 06 PM 03/10


&&


LAT...LON 3324 9081 3363 9062 3388 9075 3399 9059
      3363 9048 3324 9064             



$$
1 follow-up statement
024 
WGUS84 KJAN 051707
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1107 AM CST THU MAR 5 2015


...The Big Sunflower will crest below flood stage 
in Mississippi...
 
  Big Sunflower River At Sunflower affecting Sunflower County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC133-051737-
/O.CAN.KJAN.FL.W.0021.000000T0000Z-150305T1707Z/
/SUNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1107 AM CST THU MAR 5 2015

Crest will stay below flood stage on
  The Big Sunflower River At Sunflower.
* At 10:00 AM Thursday the stage was 17.4 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 18.2 feet 
  tomorrow evening.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Big Sunflower River 
Sunflower      21  17.4 Thu 10 AM  18.0  18.2  18.2           


&&


LAT...LON 3324 9081 3363 9062 3388 9075 3399 9059
      3363 9048 3324 9064             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 4, 10:16 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 4, 10:16 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST WED MAR 4 2015

.UPDATE...
TEMPS ARE WIDELY IN THE UPPER 60S TO LOW 70S CURRENTLY WITH
DEWPOINTS ACROSS THE AREA IN THE MID 60S...VERY SPRINGLIKE INDEED.
THE MUCH ANTICIPATED COLD FRONT IS KNOCKING ON OUR DOORSTEP AND IS
CURRENTLY LINED UP FROM MEMPHIS TO PINE BLUFF TO TEXARKANA. THE
FORECAST LOOKS PRETTY GOOD FOR TODAY ACTUALLY. THE ONLY CHANGE WAS
TO INCREASE HIGH TEMPERATURES IN THE DELTA WHERE IT IS WARMING UP
QUICKLY JUST AHEAD OF THE FRONT. STILL ANTICIPATE SOME WARM
ADVECTION SHOWERS TO POP UP TODAY. THUNDER WILL BE LIMITED IN THE
WARM SECTOR. ALTHOUGH WITH BULK SHEAR AROUND 50 KTS...A STRONG STORM
IS POSSIBLE WITH WIND GUSTS UP TO 40 MPH POSSIBLE. THUNDER IS MORE
LIKELY POSSIBLE ALONG THE FRONTAL BOUNDARY WHERE FORCING IS GREATER.
/10/

&&

.AVIATION...
A MIX OF MVFR/VFR FLIGHT STATUSES ARE CURRENTLY BEING OBSERVED AT
TAF SITES ACROSS THE AREA THIS MORNING...DUE TO VARYING CEILINGS
HEIGHTS. AS THE DAY PROGRESSES AND A STRONG COLD FRONT BEGINS
IMPEDING UPON THE REGION FROM THE NORTHWEST...LOWER CEILINGS...IN
ADDITION TO SHOWERS AND A FEW THUNDERSTORMS...WILL INCREASE ACROSS
THE REGION. THIS WILL RESULT IN A RETURN TO MVFR/IFR CATEGORIES FROM
LATE THIS AFTERNOON THROUGH AT LEAST THURSDAY MORNING.

WINDS AHEAD OF THE FRONT THROUGH MUCH OF TODAY WILL BE SOUTHERLY
BETWEEN 10-15 KNOTS...WITH SOME GUSTS AROUND 20 KNOTS POSSIBLE.
HOWEVER BEHIND THE FRONT...WINDS WILL QUICKLY BECOME NORTHERLY
SUSTAINED BETWEEN 20-30 KNOTS...WITH GUSTS AROUND 40 MPH
POSSIBLE...ESPECIALLY ACROSS THE DELTA.  THIS WILL USHER IN A VERY
COLD AIRMASS.

THROUGH THE NIGHT...THESE STRONG COLD ADVECTING WINDS WILL
RESULT IN A CHANGEOVER OF RAIN...TO FREEZING RAIN AND SLEET
BEGINNING IN THE DELTA AROUND 03Z TONIGHT.  THIS CHANGEOVER IN
PRECIPITATION WILL CONTINUE SOUTH INTO CENTRAL MISSISSIPPI THROUGH
DAY BREAK THURSDAY MORNING.  CURRENTLY...ICE ACCUMULATION LOOKS MORE
PREVALENT...BETWEEN 0.25-0.50 INCHES...AT KGLH AND KGWO WHERE A
WINTER STORM WARNING IS IN EFFECT FROM TONIGHT THROUGH 18Z
THURSDAY.  AN ADDITIONAL ACCUMULATION OF SLEET AND SNOW UP TO 1 INCH
IS ALSO POSSIBLE AT THESE SITES.  AT KGTR...WHERE A WINTER STORM
WATCH IS IN EFFECT FROM TONIGHT THROUGH 00Z THURSDAY...ICE
ACCUMULATION CURRENTLY LOOKS TO BE < 0.25 INCHES.  FINALLY...AT
KHKS...KJAN...AND KMEI...ICE ACCUMULATION IF ANY...CURRENTLY APPEARS
LIGHT AND ONLY COLLECTING ON METAL SURFACES AND PERHAPS SOME
ELEVATED SURFACES. /19/

&&

.PREV DISCUSSION... /ISSUED 553 AM CST WED MAR 4 2015/

DISCUSSION...
SHORT TERM (TODAY THROUGH THURSDAY)...IT IS A TASTE OF SPRING OUTSIDE
RIGHT NOW...WITH TEMPS IN THE 60S AREAWIDE AND A MOIST SOUTHERLY
BREEZE. THIS ONLY MAKES IT HARDER TO ACCEPT THAT WE ARE ABOUT 24
HOURS AWAY FROM A CRUEL RETURN TO WINTER. TAKING A LOOK AT THE
WEATHER MAPS...UPPER TROUGHING EXTENDS FROM THE UPPER PLAINS DOWN
THROUGH BAJA CALIFORNIA. DOWNSTREAM OF THIS TROUGH IS A
STRENGTHENING JET STREAK...WHICH WILL BE A BIG PLAYER IN WEATHER
HERE OVER THE NEXT 36 HOURS...EXTENDING FROM THE CENTRAL PLAINS
THROUGH THE GREAT LAKES. AT THE SURFACE A STRONG COLD FRONT EXTENDS
FROM THE RED RIVER VALLEY ACROSS THE MIDSOUTH.

THROUGH THE DAY...THE SURFACE FRONT WILL SAG SOUTHWARD TOWARD THE
CWA...REACHING OUR NORTHWEST CORNER BY AROUND NOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SOUTH OF THE FRONT IN THE
WARM SECTOR...BUT MUCH OF THE PRECIPITATION WITH THIS SYSTEM WILL
OCCUR BEHIND THE FRONT. THE FARTHER SOUTH AND EAST YOU GO IN THE
CWA...FORECAST SOUNDINGS SHOW AN INCREASINGLY CAPPED ENVIRONMENT.
LAPSE RATES ARE ALSO MARGINAL IN THIS AREA. THIS WILL LIMIT PRECIP TO
MAINLY SHOWERLY WARM ADVECTION ACTIVITY. AS A RESULT POPS WERE SCALED
BACK ACROSS THE SOUTH AND EAST TODAY. IT WILL ALSO BE A QUITE WARM
DAY AHEAD OF THE FRONT...WITH LOWER 80S POSSIBLE IN A FEW SPOTS. AS
THE FRONT CONTINUES SOUTHWARD INTO THE AREA...RAIN WILL INCREASE WITH
SOME POST-FRONTAL ELEVATED THUNDER EVEN POSSIBLE. TEMPERATURE CHANGE
BEHIND THE FRONT WILL BE RATHER ABRUPT AS RATHER STRONG COLD
ADVECTION ENSUES...WITH TEMP FALLS OF 30-40 DEGREES IN JUST A FEW
HOURS EXPECTED IN MANY AREAS.

THINGS GET A BIT MESSIER THIS EVENING AS SURFACE TEMPS BEGIN TO FALL
BELOW FREEZING...FIRST OCCURRING INTO THE DELTA BETWEEN SUNSET AT
MIDNIGHT. AS A STRONG WARM NOSE PERSISTS BETWEEN 700-900 MB...PRECIP
WILL BE IN THE FORM OF FREEZING RAIN AND SLEET. SEVERAL SUCCESSIVE
RUNS OF THE SREF HAVE CONSISTENTLY SHOWN A SIGNIFICANT PROPORTION OF
THIS PRECIP OCCURRING AS SLEET. AND THE NAM WHICH HAS BEEN A
RELATIVELY WARMER SOLUTION LEADING UP TO THIS EVENT DEPICTS NEAR
SURFACE SUBFREEZING LAYERS AS GREAT AS 3-4 KFT OVERNIGHT IN THE
DELTA. WILL CONTINUE TO HIGHLIGHT BOTH FREEZING RAIN AND SLEET ACCUM
POTENTIAL ACROSS THIS AREA...PARTICULARLY FOR THE OVERNIGHT HOURS.

BY SUNRISE THURSDAY...THE FREEZING LINE IS EXPECTED TO GENERALLY BE
NEAR THE NATCHEZ TRACE...WITH THE LOW LEVEL COLD AIRMASS SURGING MORE
READILY IN OUR WEST ACROSS THE FLAT DELTA AND MORE SLOWLY FARTHER
EAST. THE 00Z GUIDANCE SUITE CONTINUED A TREND TOWARD GREATER
PRECIPITATION THURSDAY MORNING AS THE PREVIOUSLY MENTIONED STRONG
UPPER JET REMAINS JUST NORTH OF THE REGION...PROVIDING A FAVORABLE
ENVIRONMENT FOR LARGE SCALE LIFT AND CONTINUED POST-FRONTAL PRECIP.
THIS PORTENDS THE POTENTIAL FOR RESULTING IMPACTS FARTHER SOUTH AND
EAST INTO THE AREA THAN PREVIOUSLY ADVERTISED. THE FREEZING LINE WILL
LIKELY CONTINUE SOUTHWARD THROUGH MID MORNING TO GENERALLY A
BROOKHAVEN TO JUST SOUTH OF MERIDIAN LINE.

ALONG THE MOST SOUTHERN EXTENT OF AREAS THAT WILL FALL TO OR JUST
BELOW FREEZING...IMPACTS ARE LESS LIKELY AS ANTECEDENT CONDITIONS
WILL MAKE FOR WARM GROUND AND IT IS OFTEN DIFFICULT TO GET ICE
ACCRETION WITH MARGINALLY FREEZING TEMPS. HOWEVER FARTHER
NORTH...ROUGHLY NORTH OF A LINE FROM HARRISONBURG TO NEWELLTON TO
NEAR THE JACKSON METRO TO MACON...LINGERING PRECIP WOULD MAKE FOR
GREATER POTENTIAL FOR ICING THURSDAY MORNING. TEMPERATURES WILL STAY
IN THE 30S FOR THE ENTIRE DAY ACROSS MOST OF THE AREA...WITH SOME
AREAS IN THE DELTA POSSIBLY STRUGGLING TO GET ABOVE FREEZING.

AS WE ARE NOW WITHIN 24 HOURS OF THE BEGINNING OF WINTRY PRECIP FOR
MUCH OF THE EXISTING WINTER STORM WATCH AREA...IT HAS NOW BEEN
UPGRADED TO A WINTER STORM WARNING IN ALL AREAS EXCEPT WEBSTER AND
CLAY COUNTIES. TO THE SOUTH AND EAST OF THIS WARNING...A WINTER STORM
WATCH HAS BEEN POSTED FOR AN ADDITIONAL TIER OF COUNTIES WHERE WE
BELIEVE IT IS POSSIBLE A WARNING MAY EVENTUALLY BE NEEDED IF THE
TREND TOWARD MORE PRECIP THURS MORNING CONTINUES. ACROSS THE WARNING
AREA...ICE ACCUMULATIONS COULD BE SIGNIFICANT. THERE IS A GENERAL
CONSENSUS AMONG THE 00Z OPERATIONAL GUIDANCE FOR 1/4 TO 3/4 OF QPF
WITH SUBFREEZING SURFACE TEMPS. WE ARE CURRENTLY HIGHLIGHTING THE
POTENTIAL FOR 1/4 INCH OF ICE ACCRETION AND UP TO AN INCH OF
SLEET/SNOW IN THE WARNING AREA. THESE PROPORTIONS MAY STILL NEED TO
BE ADJUSTED AS NEWER DATA BECOMES AVAILABLE. OBVIOUSLY A GREATER
PROPORTION OF ICE THAN SLEET/SNOW COULD RESULT IN MORE SIGNIFICANT
ISSUES. /DL/

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...CLOUDS LOOK TO CLEAR
OUT THURSDAY EVENING WITH SLOWLY MODIFYING ARCTIC HIGH PRESSURE
SINKING SOUTH TOWARD THE LOWER MS VALLEY. NORTH WINDS WILL CONTINUE
TO BE SOMEWHAT GUSTY IN THE EVENING...BUT WILL GRADUALLY DIE DOWN
THROUGH THE NIGHT. GOOD LATE NIGHT RADIATIONAL COOLING CONDITIONS
ATOP EXPECTED SNOW/ICE COVER OVER THE NORTHWEST THIRD OF ZONES COULD
REALLY PLUMMET TEMPS AND SHATTER SOME RECORD LOWS FOR EARLY FRIDAY
MORNING. TEMPS IN THE ARKLAMISS DELTA POTENTIALLY WAY DOWN IN THE
TEENS COULD ALSO PRODUCE SINGLE DIGIT WIND CHILLS LATER THURSDAY
NIGHT THROUGH EARLY FRIDAY WITH HIGHS ON FRIDAY PERHAPS STRUGGLING TO
BREAK THE FREEZING MARK THERE. THIS IS IMPRESSIVE LEVELS OF COLD WE
ARE TALKING ABOUT...ESPECIALLY GIVEN THE CALENDER DATE...AND WE WILL
MENTION IN THE HWO.

AFOREMENTIONED HIGH PRESSURE SITTING OVER THE REGION AND MODIFYING
SLOWLY ON FRIDAY WILL YIELD ONLY A GRADUAL WARMING TREND ALTHOUGH
SKIES WILL BE MOSTLY CLEAR. TEMPERATURES FRIDAY INTO FRIDAY NIGHT
WILL BE SOME 20 DEGREES BELOW NORMAL ALTHOUGH LOWS WILL THANKFULLY
PROBABLY NOT DIP INTO THE TEENS IN ANY AREAS FRIDAY NIGHT.

CLOUDS WILL BE INCREASING ON SATURDAY AS THE ACTIVE SOUTHERN STREAM
JET RELOADS OFF TO OUR SOUTHWEST. THERE IS ONLY A SLIGHT CHANCE
SHOWERS WILL ENTER BACK INTO SOUTHERN ZONES DURING THE DAY SATURDAY
BUT RAIN CHANCES WILL GRADUALLY INCREASE AT LEAST ALONG AND SOUTH OF
I-20 HEADING INTO SUNDAY. FORTUNATELY...TEMPERATURES SHOULD BE
TRENDING WARM ENOUGH BY THIS TIME TO KEEP WINTRY WEATHER POTENTIAL
OUT OF THE PICTURE.

UNFORTUNATELY...A SOMEWHAT INCLEMENT WEATHER PATTERN WILL LIKELY
LOCK INTO PLACE FOR OUR REGION THROUGH EARLY NEXT WEEK WITH A
SOUTHERN STREAM TROUGH ANCHOR OVER TX AND OLD MEXICO CONTINUING TO
SPILL CLOUDS AND UPPER LEVEL MOISTURE OUR WAY. DEEP WARMTH AND
MOISTURE IN THIS PATTERN SHOULD REMAIN SEQUESTERED IN THE GULF OF
MEXICO...ALONG WITH MUCH OF THE THUNDERSTORM ACTIVITY.
HOWEVER...PERSISTENT RAIN CHANCES ARE HARD TO SHAKE FROM THE
FORECAST (ESPECIALLY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR)
THROUGH THIS WHOLE PERIOD. TEMPERATURES WILL CONTINUE SHOW
MODERATION...BUT DO NOT HAVE MUCH OF A CHANCE OF GETTING ABOVE
NORMAL THROUGH EARLY NEXT WEEK. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  31  34  22 /  40 100  83   8
MERIDIAN      80  35  36  23 /  24  99  84   9
VICKSBURG     79  29  33  19 /  66 100  83   6
HATTIESBURG   81  42  42  26 /  26  91  64  13
NATCHEZ       79  30  34  23 /  33 100  86   9
GREENVILLE    70  25  31  14 /  98 100  69   4
GREENWOOD     74  27  31  16 /  93 100  76   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
     FOR MSZ029>033-036>039-042>045-047-048.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
     FOR MSZ018-019-025>028-034-035-040-041.

LA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON
     FOR LAZ016-023>025.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
     FOR LAZ007>009-015.

AR...WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON CST THURSDAY
     FOR ARZ074-075.

&&
Hazardous weather outlook, Mar 4, 5:52 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
552 AM CST WED MAR 4 2015

ARZ074-075-LAZ007-MSZ018-019-025-034-051200-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
552 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS
AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ICE ACCUMULATION
THREAT...SIGNIFICANT
TIMING...THIS EVENING

RAIN WILL CHANGE TO FREEZING RAIN THIS EVENING AND THEN SHOULD CHANGE
TO A WINTRY MIX OF SLEET...SNOW AND FREEZING RAIN LATE TONIGHT. ICE
ACCUMULATIONS OF A QUARTER INCH ARE POSSIBLE WITH SLEET AND SNOW
ACCUMULATIONS UP TO AN INCH. BY LATE TONIGHT TRAVEL WILL BECOME VERY
HAZARDOUS AND SOME POWER OUTAGES ARE LIKELY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER OUTAGES DUE TO
ICING WILL REMAIN POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI ON
THURSDAY...ALTHOUGH WINTRY PRECIPITATION WILL BE ENDING BEFORE
MIDDAY THURSDAY.

LOWS BELOW 20 DEGREES AND HIGHS NEAR OR BELOW 32 DEGREES ARE
LIKELY FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF
NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI THURSDAY NIGHT INTO
FRIDAY. IN ADDITION...WIND CHILL TEMPERATURES IN THESE AREAS ARE
EXPECTED TO BE IN THE SINGLE DIGITS LATE THURSDAY NIGHT INTO FRIDAY
MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ008-009-015-016-023>025-MSZ026>033-035>045-047-048-051200-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-
552 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ICE ACCUMULATION
THREAT...ELEVATED
TIMING...LATE TONIGHT

RAIN WILL CHANGE TO FREEZING RAIN LATE TONIGHT. ICE ACCUMULATIONS UP
TO A QUARTER INCH ARE POSSIBLE BY DAYBREAK...AT WHICH POINT DIFFICULT
TRAVEL CONDITIONS ARE EXPECTED AND SOME POWER OUTAGES POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES DUE TO
ICING ARE POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI
ON THURSDAY. EXPECT WINTRY PRECIPITATION TO END AROUND MIDDAY AS A
MIX OF SNOW...SLEET AND FREEZING RAIN.

LOWS BELOW 20 DEGREES AND HIGHS NEAR 32 DEGREES ARE POSSIBLE FOR
PORTIONS OF NORTH CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI
THURSDAY NIGHT THROUGH FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ026-MSZ046-049>051-053-054-059>061-051200-
CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-
552 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ICE ACCUMULATION
THREAT...LIMITED
TIMING...VERY LATE TONIGHT

RAIN IS EXPECTED TO CHANGE OVER TO FREEZING RAIN WITH SURFACE
TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING TOWARD DAYBREAK
THURSDAY. ICE ACCUMULATIONS BY DAYBREAK SHOULD BE MAINLY LESS THAN A
FEW TENTHS OF AN INCH BUT LIGHT ICING OF SOME BRIDGES AND OVERPASSES
IS EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT ICING OF BRIDGES AND OVERPASSES IS EXPECTED TO CONTINUE OR
WORSEN FOR PORTIONS OF CENTRAL MISSISSIPPI...SOUTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND NORTHEAST LOUISIANA
THROUGH MIDDAY TO EARLY AFTERNOON THURSDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ052-055>058-062>066-072>074-051200-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
552 AM CST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

50

&&

...HAZARD LEGEND...

*ICE ACCUMULATION*
EXTREME...ROADS IMPASSABLE AND WIDESPREAD POWER OUTAGES LIKELY.
SIGNIFICANT...DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER
 OUTAGES POSSIBLE.
ELEVATED...DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES
 POSSIBLE.
LIMITED...LIGHT ICING OF BRIDGES AND OVERPASSES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:35 AM CSTWinter Storm WarningJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 18 more35 hr
Mar 4, 3:12 PM CSTWinter Weather AdvisoryJANAdams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 11 more23 hr

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.